Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 22, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 30, 2022, 10:05 PM CDT for Osage County, Missouri. It took effect at Mar 31, 2022, 12:41 AM CDT. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2022, 10:05 PM CDT (03:05 UTC)
- In effect from
- Mar 31, 2022, 12:41 AM CDT
- Expired
- Mar 31, 2022, 6:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Osage County, MO
The radar
The St Louis radar (KLSX), 119 km from the middle of the area, began a volume at 03:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 10.67 ft at Mar 31, 2022, 2:00 AM CDT.
- Action stage
- 8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
779
WGUS43 KLSX 310305
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1005 PM CDT Wed Mar 30 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Maries River near Westphalia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC151-011230-
/O.NEW.KLSX.FL.W.0022.220331T0541Z-220401T1219Z/
/WPHM7.1.ER.220331T0541Z.220331T0600Z.220331T0618Z.NO/
1005 PM CDT Wed Mar 30 2022
...FLOOD WARNING IN EFFECT UNTIL FRIDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Maries River near Westphalia.
* WHEN...Until Friday morning.
* IMPACTS...At 9.0 feet, County Road 610 begins flooding near the
Indian Creek bridge near this height.
* ADDITIONAL DETAILS...
- At 9:31 PM CDT Wednesday the stage was 9.0 feet.
- Forecast...The river is expected to rise above flood stage
just after midnight tonight to a crest of 10.1 feet just
after midnight tonight. It will then fall below flood stage
just after midnight tonight.
- Flood stage is 10.0 feet.
&&
Fld Observed Forecasts (1 am CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Maries River
Westphalia 10.0 9.0 Wed 9 pm 4.8 3.6 3.1 2.7 MSG
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$
Pfahler1 follow-up statement
339
WGUS83 KLSX 311115
FLSLSX
Flood Statement
National Weather Service St Louis MO
615 AM CDT Thu Mar 31 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Maries River near Westphalia.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
MOC151-311215-
/O.CAN.KLSX.FL.W.0022.000000T0000Z-220331T1115Z/
/WPHM7.1.ER.220331T0403Z.220331T0616Z.220331T0935Z.NO/
615 AM CDT Thu Mar 31 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Maries River near Westphalia.
* ADDITIONAL DETAILS...
- At 6:00 AM CDT Thursday the stage was 9.5 feet.
- Forecast...The river is expected to fall to 2.6 feet Monday
evening.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Maries River
Westphalia 10.0 9.5 Thu 6 am 4.4 3.5 3.0 2.7 MSG
&&
LAT...LON 3840 9205 3850 9197 3846 9194 3827 9194
3827 9202
$$
BSHWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 6:44 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 30, 6:44 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 644 PM CDT Wed Mar 30 2022 .SHORT TERM... (Through Late Thursday Night) Issued at 225 PM CDT Wed Mar 30 2022 Large area of stratiform rain behind the initial convective line continues to progress slowly east this afternoon. Meanwhile, the cold front has made progress eastward as well, having made it through Columbia and Quincy as of 2PM. Some areas of showers continue behind the front, but a general drying trend is expected with winds shifting to the WNW and temperatures dropping into the 40s and eventually the 30s overnight. Clouds continue overnight with additional showers possible mainly in the evening. Thursday will be a cold, raw day with a brisk west wind making it feel even colder. Another shortwave trough wraps around the back of the departing trough, leading to a renewed chance for showers during the day, aided in part by diurnal heating beneath the cold upper low. Temperatures aloft will be cold, below freezing at all levels except the surface. As a result, this shower activity could come in the form of some snow flakes especially in northern areas. However, with temperatures at ground level remaining above freezing and precipitation remaining light, we do not expect any accumulation to occur. Temperatures struggle to warm into the 40s for highs. We drop below freezing area wide Thursday night as surface high pressure builds in. Any showers should dissipate in the evening as we lose daytime heating and the trough shifts to the east. Kimble .LONG TERM... (Friday through Next Wednesday) Issued at 225 PM CDT Wed Mar 30 2022 Brief ridging moves through aloft on Friday while surface high pressure shifts to the east. The result will be a warm up into the 50s, although that's still below normal for this time of year. There should also be a good amount of sunshine to aid in this warm up. The next upper trough comes out of the northern Rockies and crosses the mid Mississippi Valley on Saturday. This will bring our next chance of rain, although amounts are not expected to be heavy as there is not a good moisture connection to the Gulf. Ridging builds in the southern jet stream on Sunday, likely bringing our warmest day of the forecast. Highs reach the 60s area wide, with upper 60s in the south and west part of the forecast area. The next weather maker will be a trough moving through the southern stream early next week. There's still a good deal of spread in model guidance on how this will evolve, but the general consensus is to keep the wave to our south, with the best chance of rain coming Monday night into Tuesday. With the wave passing to our south, thunderstorm chances should be limited. Behind this trough, a stronger northern stream trough drops south through the northern plains on Wednesday and settles into the central US by the middle of the week, bringing a renewed shot of colder air. Kimble && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 633 PM CDT Wed Mar 30 2022 A cold front is moving through Missouri and Illinois this evening. This front and the upper level system associated with it will keep a broad area of low MVFR and IFR ceilings over the area through Thursday. Additionally, a broad area of light to moderate rain is moving east from the Mississippi River across Illinois this evening. While this area of rain will be exiting the region, more showers are overspreading central and northeast Missouri, and this second wave of showers will continue into the evening. Showers should diminish overnight and ceilings are expected to rise to MVFR across the majority of the area by Thursday morning. Another round of showers, possibly mixed with snow at times is expected on Thursday with MVFR flight conditions continuing through most if not all day. Carney && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 37 42 32 56 / 70 60 20 0 Quincy 34 40 29 52 / 60 50 20 0 Columbia 33 40 29 58 / 50 50 5 0 Jefferson City 35 41 29 59 / 60 50 5 0 Salem 38 43 32 52 / 100 50 20 0 Farmington 36 44 29 58 / 60 40 10 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 30, 7:39 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 739 PM CDT Wed Mar 30 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 739 PM CDT Wed Mar 30 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for thunderstorms across parts of the area on Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Carney
In the hours before
Local storm report, Mar 30, 5:35 PM CDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HEAVY RAIN 2 NE HEMATITE 38.22N 90.46W
03/30/2022 M2.00 INCH JEFFERSON MO TRAINED SPOTTER
STORM TOTAL SO FAR. MODERATE RAIN STILL
FALLING.
&&
PFAHLERLocal storm report, Mar 30, 5:41 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
541 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HEAVY RAIN 1 ENE EDWARDSVILLE 38.80N 89.94W
03/30/2022 M1.86 INCH MADISON IL COCORAHS
RAIN THROUGHOUT DAY, HEAVY AT TIMES. GAUGE
MEASURES 1.86 TOTAL TO THIS POINT SINCE
EARLIER TODAY.
&&
PFAHLERLocal storm report, Mar 30, 6:47 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HEAVY RAIN 3 N FREEBURG 38.48N 89.90W
03/30/2022 M2.60 INCH ST. CLAIR IL EMERGENCY MNGR
STORM TOTAL SO FAR. MODERATE RAIN STILL
FALLING.
&&
PFAHLERLocal storm report, Mar 30, 7:12 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
712 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HEAVY RAIN 2 NE GRANITE CITY 38.73N 90.11W
03/30/2022 M2.52 INCH MADISON IL TRAINED SPOTTER
STORM TOTAL.
&&
PFAHLERLocal storm report, Mar 30, 9:14 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
914 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLOOD 2 SSW NEW HANDOVER 38.36N 90.23W
03/30/2022 MONROE IL FIRE DEPT/RESCUE
MOTORIST DROVE INTO WATER COVERING THE ROAD
NEAR THE INTERSECTION OF HH RD AND DEER HILL
RD. VEHICLE STALLED AND DRIVER IS BEING
RESCUED BY EMERGENCY PERSONNEL.
&&
CARNEYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:58 PM CDT | River Flood Warning | LSX | Reynolds | 40 hr |
| Mar 30, 8:39 PM CDT | River Flood Warning | LSX | Jefferson | 61 hr |
| Mar 30, 8:40 PM CDT | River Flood Warning | LSX | Crawford, Washington | 46 hr |
| Mar 31, 9:59 AM CDT | River Flood Warning | LSX | Crawford | 21 hr |
| Mar 31, 2:37 PM CDT | Freeze Warning | LSX | Boone, Callaway, Cole, Crawford, Franklin, Gasconade and 14 more | 18 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.